Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Children's Health

Is this something to worry about?

01/30/2009

Question:

Our son will be 7 next month, and the past two nights he has wet the bed, and this is very unusual for him. He hasn`t had an accident since 3 1/2 years of age. He has an ear infection and is on Bendedryl. Could this be causing the bed wetting? We didn`t know if it makes him go into a deep sleep where he doesn`t recongnize the urge to go to the bathroom. He has taken Benedryl before and we haven`t had this problem. Any feedback would be great!

Thanks,

Answer:

It may be related to the benadryl, and if so, it should pass when you stop using it.  If it continues, please follow up with your son's primary care provider.

For more information:

Go to the Children's Health health topic, where you can:

Response by:

Michael Spigarelli, MD, PhD
Formerly, Associate Professor of Pediatrics and Internal Medicine
College of Medicine
University of Cincinnati